MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-3-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime coil has not been returned for evaluation; therefore, product analysis cannot be performed.The device was not returned; therefore, the reported event could not be confirmed.The cause of the event cannot be conclusively determined from the provided information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that this coil would not detach with an instant detacher or using manual detachment method (breaking hypotube method; an alternative method presented in the instruction for use) during the coiling treatment of aneurysm.It was reported that the physician attempted to detach the coil three times with the instant detacher and two times with using manual method but still coil failed to detach.The coil and microcatheter removed i set aside for return to medtronic.There were not any patient symptoms or complications associated with this event.Not any image available for review.No patient injury was reported.Reported device and any accessory devices were prepared as indicated in the ifu.The patient¿s blood flow normal and vessel tortuosity was moderate.The patient underwent embolization treatment for a small ruptured saccular aneurysm located in a1 segment, measuring 4mmx2mm.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the patient's aneurysms were successfully treated with coiling, one of which was treated with stent/coiling.
 
Additional Manufacturer Narrative
The actuator interface was found loose on the coupler tube indicative of mechanical detachment using an instant detacher.The pusher was found broken distal to the positive load indicator and at the break indicator with the segments still retained by the release wire.This is indicative of manual detachment was attempts at these locations.The coin was found present and still against the lumen stop with the shield coil present and appear intact.The implant coil was still attached to the pusher and found undamaged.An unknown material was found dried on the shield coil and implant coil.Dried blood was found under the ptfe jacket.The dried unknown material was dissolved within an ultrasonic cleaner and a detachment was then attempted by retracting the release wire.The release wire and coin came out of the lumen stop against resistance.The shield coil was observed entangled on the proximal end of the implant coil.Attempts to pull on the implant coil successfully separated the implant coil from the shield coil, however the shield coil and implant coil became stretched.No other damages or abnormalities were observed.Based on the analysis performed, the customer report of ¿non-detachment¿ was confirmed as the device was returned with the implant coil still attached and evidence of detachment attempts using an instant detacher and by manual method was observed.The likely cause of the non-detachment is the shield coil wrapped around the proximal end of the implant coil, preventing it from detaching.Possible cause for the shield coil damage are patient vessel tortuosity, attempts to advance or retract device against resistance, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation and incompatible catheter.Possible contributors towards the non-detachment is the unknown material dried on the implant/shield coil as well as the blood found within the jacket.There was no non-conformance to specification identified that could potentially contribute towards the non-detachment.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10249004
Report Number2029214-2020-00672
Device Sequence Number13574517
Product Code KRD
UDI-Device Identifier00847536031883
UDI-Public00847536031883
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2022
Device Model NumberAPB-2-3-3D-ES
Device Catalogue NumberAPB-2-3-3D-ES
Device Lot NumberA894153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer07/10/2020
09/25/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date07/17/2020
10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR